Drug eruptions: Stevens-Johnson syndrome: practice question

A Dermatology question in the style of the NEET PG paper. Answer it first, then read why the right option is right and why each of the others is wrong.

Try it

Dermatology · Drug eruptions: Stevens-Johnson syndrome

Sample item

After starting a new high-risk medication, a patient has fever, painful targetoid rash, mucosal erosions, and epidermal detachment. What is the immediate action?

Original practice item, not a recalled exam question. Nothing here is recorded.

The answer and the reasoning

A. Stop the suspected medication and arrange urgent hospital care

Mucosal involvement and epidermal detachment after a medication exposure raise concern for Stevens-Johnson syndrome or toxic epidermal necrolysis. Immediate drug withdrawal and specialist supportive care are essential.

Option by option

  • A. Stop the suspected medication and arrange urgent hospital care (correct)

    Correct. Removing the culprit exposure and urgent escalation are critical.

  • B. Treat as simple acne

    Acne does not cause mucosal erosions and skin detachment.

  • C. Use cosmetic camouflage only

    Cosmetics do not address systemic skin failure.

  • D. Continue the medication and add moisturizer

    Continuing the drug can worsen a life-threatening reaction.

Source note: Original NextPrep sample item — pending expert review. This item is original practice material awaiting independent expert review, so confirm important facts in a standard textbook.

More Dermatology questions

Questions about this Dermatology question

What is the answer to this Dermatology question?

The best answer is A, Stop the suspected medication and arrange urgent hospital care. Mucosal involvement and epidermal detachment after a medication exposure raise concern for Stevens-Johnson syndrome or toxic epidermal necrolysis.

Why is "Treat as simple acne" not the answer?

Acne does not cause mucosal erosions and skin detachment.

Why is "Use cosmetic camouflage only" not the answer?

Cosmetics do not address systemic skin failure.

Why is "Continue the medication and add moisturizer" not the answer?

Continuing the drug can worsen a life-threatening reaction.

What concept does this question test?

It tests Drug eruptions: Stevens-Johnson syndrome in Dermatology. Immediate drug withdrawal and specialist supportive care are essential.

How hard is this question?

We tag it as a multi-step question: it asks you to combine more than one idea. The tag is our own editorial judgement, not an official difficulty rating, so read the reason for every option, not only the answer.

How should I study Drug eruptions: Stevens-Johnson syndrome?

Learn each condition by its primary lesion, site and signature sign. Then use the flashcards and the other Dermatology questions on this site to test what stuck.

Is this a real NEET PG question?

No. It is an original practice item (editorial status: sample, version 1). NextPrep does not publish recalled or leaked questions, and independent faculty review of this item has not been completed yet, so confirm important facts in a standard textbook.